MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. V-PRO MAX 2 STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. V-PRO MAX 2 STERILIZER
Model Number MAX 2
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the sterilizer and found the unit to be operating properly.No issues with the function or operation of the sterilizer were identified, and the sterilizer was returned to service.The v-pro max 2 sterilizer operator manual states (6-16), "steris recommends (in accordance with ansi/aami guidelines) wearing chemical-resistant gloves when using the sterilization unit." the operator manual further states (1-2), "danger - chemical injury hazard: any visible liquids in the chamber or on the load must be treated as concentrated hydrogen peroxide.Observe all hydrogen peroxide handling precautions.When handling hydrogen peroxide, wear appropriate personal protective equipment." additionally, user facility personnel should ensure all instruments are properly dry prior to placement in the v-pro max 2 sterilizer.The v-pro max 2 sterilizer operator manual, (a-1) states, "dry all items thoroughly.Ensure all moisture is removed from all internal parts (including lumens).If not, residual hydrogen peroxide may remain at cycle completion and/or a cycle abort occurs.Only dry items are to be placed in sterilization unit." in-service training will be offered on the importance of wearing proper ppe, specifically gloves, while operating their vpro max 2 sterilizers.A follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported via pmda report that an employee obtained a burn on their finger when handling a pouch after it was processed in their v-pro max 2 sterilizer.The employee washed their hands and returned to work.No report of procedure delay.
 
Additional Manufacturer Narrative
The technician counseled user facility personnel on the importance of wearing proper ppe, specifically gloves, while operating their v-pro max 2 sterilizer.No additional issues have been reported.

Brand Name
V-PRO MAX 2 STERILIZER
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18409138
Report Number3005899764-2023-00071
Device Sequence Number12953504
Product Code MLR
UDI-Device Identifier00724995158361
UDI-Public(01)00724995158361(11)230129(21)030292207
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAX 2
Device Catalogue NumberVP50003101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer12/04/2023
Not provided
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date03/28/2024
01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown